Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 19, NWS Pueblo, CO

May 11, 200818 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 11, 2008, 9:41 AM MDT for 18 counties in Colorado. It took effect at May 12, 2008, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2008, 9:41 AM MDT (15:41 UTC)
In effect from
May 12, 2008, 10:00 AM MDT
Expired
May 12, 2008, 9:00 PM MDT
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 3.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3186 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 111541
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
941 AM MDT SUN MAY 11 2008

...A RED FLAG WARNING FOR SUSTAINED WIND SPEEDS AND GUSTS OF 25 MPH
OR GREATER...LOW RELATIVE HUMIDITY LEVELS...HAINES OF 5 AND
6...AND DRY FUELS...HAS BEEN ISSUED FOR...1000 THROUGH 2100 LOCAL
MONDAY...FOR ELEVATIONS BELOW 9000 FEET IN FIRE WEATHER ZONES
221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS...PIKES
PEAK/TELLER COUNTY...FREMONT COUNTY...AND ALL OF THE SOUTHEASTERN
COLORADO PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THE
SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS AND ALL
OF THE SOUTHEASTERN COLORADO PLAINS FOR MONDAY MORNING THROUGH
MONDAY EVENING.

AN UPPER LEVEL LOW PRESSURE SYSTEM DROPPING DOWN ACROSS THE GREAT
BASIN LATER TONIGHT AND INTO MONDAY...WILL STRENGTHEN WINDS
ACROSS THE STATE BEGINNING MONDAY MORNING. THESE WINDS...COMBINED
WITH ONGOING WARM AND DRY CONDITIONS AND DRY FUELS...WILL
POTENTIALLY CREATE CRITICAL FIRE WEATHER CONDITIONS.

COZ221-222-224>237-120745-
/O.UPG.KPUB.FW.A.0015.080512T1700Z-080513T0200Z/
/O.NEW.KPUB.FW.W.0019.080512T1600Z-080513T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
941 AM MDT SUN MAY 11 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY MONDAY LATE
MORNING THROUGH THE EVENING. BREEZY TO VERY WINDY CONDITIONS...
WITH GUSTS OF 25 TO 40 MPH...VERY LOW HUMIDITY LEVELS BELOW 15
PERCENT...HAINES OF 5 AND 6...AND DRY FUELS WILL LEAD TO DANGEROUS
FIRE WEATHER CONDITIONS. ANY FIRES THAT START WILL BECOME ERRATIC
AND UNCONTROLLABLE. A STRONG COLD FRONT WILL MOVE ACROSS ALL FIRE
DISTRICTS MONDAY EVENING...AND STILL COULD CREATE ERRATIC FIRE
BEHAVIOR FOR WILDFIRES EVEN THOUGH TEMPERATURES WILL COOL AND
HUMIDITY VALUES WILL INCREASE MONDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 TO 36
HOURS.

$$

METZE
6 follow-up statements
000 
WWUS85 KPUB 112023
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT SUN MAY 11 2008

...A RED FLAG WARNING FOR SUSTAINED WIND SPEEDS AND GUSTS OF
25 MPH OR GREATER...LOW RELATIVE HUMIDITY LEVELS...HAINES OF
5 AND 6...AND DRY FUELS...CONTINUES FOR...1000 THROUGH 2100 LOCAL
MONDAY...FOR ELEVATIONS BELOW 9000 FEET IN FIRE WEATHER ZONES
221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS... PIKES
PEAK/TELLER COUNTY...FREMONT COUNTY...AND ALL OF THE SOUTHEASTERN
COLORADO PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS
AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR MONDAY MORNING
THROUGH MONDAY EVENING.

AN UPPER LEVEL LOW PRESSURE SYSTEM DROPPING DOWN ACROSS THE GREAT
BASIN LATER TONIGHT AND INTO MONDAY...WILL STRENGTHEN WINDS
ACROSS THE STATE BEGINNING MONDAY MORNING. THESE WINDS...COMBINED
WITH ONGOING WARM AND DRY CONDITIONS AND DRY FUELS...WILL
POTENTIALLY CREATE CRITICAL FIRE WEATHER CONDITIONS.

COZ221-222-224>237-121200-
/O.CON.KPUB.FW.W.0019.080512T1600Z-080513T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
223 PM MDT SUN MAY 11 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY. 

CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY MONDAY LATE
MORNING THROUGH THE EVENING. BREEZY TO VERY WINDY CONDITIONS...
WITH GUSTS OF 25 TO 40 MPH...VERY LOW HUMIDITY LEVELS BELOW 15
PERCENT...HAINES OF 5 AND 6...AND DRY FUELS WILL LEAD TO
DANGEROUS FIRE WEATHER CONDITIONS. ANY FIRES THAT START WILL
BECOME ERRATIC AND UNCONTROLLABLE. A STRONG COLD FRONT WILL MOVE
ACROSS ALL FIRE DISTRICTS MONDAY EVENING...AND STILL COULD CREATE
ERRATIC FIRE BEHAVIOR FOR WILDFIRES EVEN THOUGH TEMPERATURES WILL
COOL AND HUMIDITY VALUES WILL INCREASE MONDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 TO 36
HOURS.

$$

METZE
000 
WWUS85 KPUB 121100
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
500 AM MDT MON MAY 12 2008

...A RED FLAG WARNING FOR SUSTAINED WINDS AND GUSTS OF 25 
MPH OR MORE...LOW RELATIVE HUMIDITIES...HIGH HAINES...AND
DRY FUELS...IS IN EFFECT FROM 1000 TO 2100 LOCAL TODAY...
FOR ELEVATIONS BELOW 9000 FEET ACROSS FIRE WEATHER ZONES
221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES
PEAK AND TELLER COUNTY...FREMONT COUNTY...AND ALL OF THE
SOUTHEASTERN COLORADO PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS
AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR THIS MORNING
THROUGH THIS EVENING.

A STORM SYSTEM WILL DROP SOUTH ACROSS THE GREAT BASIN TODAY...
STRENGTHENING WINDS ACROSS THE DISTRICT BY LATE THIS MORNING. THESE
WINDS...COMBINED WITH LOW HUMIDITIES AND DRY FUELS...WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

COZ221-222-224>237-130300-
/O.CON.KPUB.FW.W.0019.080512T1600Z-080513T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
500 AM MDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS MORNING
THROUGH THIS EVENING. WINDS OF 25 TO 40 MPH...RELATIVE HUMIDITIES
LESS THAN 15 PERCENT...HAINES OF 5 TO 6...AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES THAT START COULD
QUICKLY BECOME ERRATIC AND UNCONTROLLABLE.

A STRONG COLD FRONT WILL MOVE THE DISTRICT THIS EVENING. THE 
THREAT OF ERRATIC FIRE BEHAVIOR WILL CONTINUE AS THE FRONT 
MOVES THROUGH...EVEN AS TEMPERATURES COOL AND HUMIDITIES RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SOON.

$$
000 
WWUS85 KPUB 121103 CCA
RFWPUB

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
502 AM MDT MON MAY 12 2008

...A RED FLAG WARNING FOR SUSTAINED WINDS AND GUSTS OF 25 
MPH OR MORE...LOW RELATIVE HUMIDITIES...HIGH HAINES...AND
DRY FUELS...IS IN EFFECT FROM 1000 TO 2100 LOCAL TODAY...
FOR ELEVATIONS BELOW 9000 FEET ACROSS FIRE WEATHER ZONES
221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES
PEAK AND TELLER COUNTY...FREMONT COUNTY...AND ALL OF THE
SOUTHEASTERN COLORADO PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS
AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR THIS MORNING
THROUGH THIS EVENING.

A STORM SYSTEM WILL DROP SOUTH ACROSS THE GREAT BASIN TODAY...
STRENGTHENING WINDS ACROSS THE DISTRICT BY LATE THIS MORNING. THESE
WINDS...COMBINED WITH LOW HUMIDITIES AND DRY FUELS...WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

COZ221-222-224>237-130300-
/O.COR.KPUB.FW.W.0019.080512T1600Z-080513T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
502 AM MDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS MORNING
THROUGH THIS EVENING. WINDS OF 25 TO 40 MPH...RELATIVE HUMIDITIES
LESS THAN 15 PERCENT...HAINES OF 5 TO 6...AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES THAT START COULD
QUICKLY BECOME ERRATIC AND UNCONTROLLABLE.

A STRONG COLD FRONT WILL MOVE THROUGH THE DISTRICT THIS EVENING.
THE THREAT OF ERRATIC FIRE BEHAVIOR WILL CONTINUE AS THE FRONT
MOVES THROUGH...EVEN AS TEMPERATURES COOL AND HUMIDITIES RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SOON.

$$
000 
WWUS85 KPUB 122006
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT MON MAY 12 2008

...A RED FLAG WARNING FOR SUSTAINED WINDS AND GUSTS OF 25 MPH OR
MORE...LOW RELATIVE HUMIDITIES...HIGH HAINES...AND DRY FUELS...IS
IN EFFECT FROM 1000 TO 2100 LOCAL TODAY... FOR ELEVATIONS BELOW
9000 FEET ACROSS FIRE WEATHER ZONES 221...222...AND 224 THROUGH
237...INCLUDING THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND
WET MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY...
AND ALL OF THE SOUTHEASTERN COLORADO PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS
AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR THIS MORNING
THROUGH THIS EVENING.

A WEATHER SYSTEM OVER THE GREAT BASIN WILL CONTINUE TO MOVE SLOWLY
EAST AND SOUTH THROUGH TONIGHT. 

COZ221-222-224>237-130300-
/O.CON.KPUB.FW.W.0019.000000T0000Z-080513T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
206 PM MDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING. WINDS OF 25 TO 40 MPH...RELATIVE HUMIDITIES LESS THAN 15
PERCENT...HAINES OF 5 TO 6...AND DRY FUELS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS THROUGH THIS EVENING. ANY FIRES THAT
START COULD QUICKLY BECOME ERRATIC AND UNCONTROLLABLE.

A STRONG COLD FRONT WILL MOVE THROUGH THE DISTRICT THIS EVENING.
THE THREAT OF ERRATIC FIRE BEHAVIOR WILL CONTINUE AS THE FRONT
MOVES THROUGH...EVEN AS TEMPERATURES COOL AND HUMIDITIES RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SOON.

$$

METZE
000 
WWUS85 KPUB 122021 CCA
RFWPUB

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT MON MAY 12 2008

...A RED FLAG WARNING FOR SUSTAINED WINDS AND GUSTS OF 25 MPH OR
MORE...LOW RELATIVE HUMIDITIES...HIGH HAINES...AND DRY FUELS...IS
IN EFFECT THROUGH 2100 LOCAL THIS EVENING...FOR ELEVATIONS BELOW
9000 FEET ACROSS FIRE WEATHER ZONES 221...222...AND 224 THROUGH
237...INCLUDING THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET
MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY... AND
ALL OF THE SOUTHEASTERN COLORADO PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS
AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR THIS MORNING
THROUGH THIS EVENING.

A WEATHER SYSTEM OVER THE GREAT BASIN WILL CONTINUE TO MOVE SLOWLY
EAST AND SOUTH THROUGH TONIGHT. 

COZ221-222-224>237-130300-
/O.CON.KPUB.FW.W.0019.000000T0000Z-080513T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
220 PM MDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING. WINDS OF 25 TO 40 MPH...RELATIVE HUMIDITIES LESS THAN 15
PERCENT...HAINES OF 5 TO 6...AND DRY FUELS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS THROUGH THIS EVENING. ANY FIRES THAT
START COULD QUICKLY BECOME ERRATIC AND UNCONTROLLABLE.

A STRONG COLD FRONT WILL MOVE THROUGH THE DISTRICT THIS EVENING.
THE THREAT OF ERRATIC FIRE BEHAVIOR WILL CONTINUE AS THE FRONT
MOVES THROUGH...EVEN AS TEMPERATURES COOL AND HUMIDITIES RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SOON.

$$

METZE
000 
WWUS85 KPUB 130247
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
847 PM MDT MON MAY 12 2008

...COOLER TEMPERATURES AND HIGHER HUMIDITIES MOVING IN...

.A COLD FRONT HAS MOVED THROUGH A GOOD PORTION OF THE SOUTHEAST
COLORADO PLAINS THIS EVENING...BRINGING COOLER TEMPERATURES AND
INCREASING HUMIDITIES TO THE REGION BEHIND IT. A PERIOD OF GUSTY
NORTH WINDS OF 25 TO 45 MPH WILL ACCOMPANY THE FRONT AS IT MOVES
THROUGH THE REMAINDER OF SOUTHEAST COLORADO BY MIDNIGHT. THIS INCREASE IN
HUMIDITY HAS DECREASED THE THREAT FOR CRITICAL FIRE WEATHER
CONDITIONS. ACROSS THE SAN LUIS VALLEY...WINDS HAVE DIMINISHED
BELOW CRITICAL THRESHOLDS OVER MOST OF THE AREA.

COZ221-222-224>237-130400-
/O.EXP.KPUB.FW.W.0019.000000T0000Z-080513T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
847 PM MDT MON MAY 12 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

HIGHER RELATIVE HUMIDITIES WILL MOVE INTO THE AREA TONIGHT WITH 
A GOOD CHANCE FOR SHOWERS SPREADING INTO THE MOUNTAINS AND ADJACENT
PLAINS...ESPECIALLY ALONG AND WEST OF INTERSTATE 25...AFTER
MIDNIGHT. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT
9 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 11, 7:12 AM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 11, 7:12 AM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
712 AM MDT SUN MAY 11 2008

.SHORT TERM...
UPDATED TO EXPIRE FROST ADVISORY.

.LONG TERM...
NO UPDATES AT THIS TIME.

&&

.AVIATION...
NO UPDATES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 704 AM MDT SUN MAY 11 2008/

SHORT TERM...
UPDATED FORECAST TO EXPIRE FROST ADVISORY AT 7 AM MDT.

LONG TERM...
NO UPDATES AT THIS TIME.

AVIATION...
NO UPDATES AT THIS TIME.

PREV DISCUSSION... /ISSUED 452 AM MDT SUN MAY 11 2008/

SHORT TERM...
(TODAY AND TONIGHT)

FROST ADVISORY APPROPRIATE FOR THE PLAINS THIS MORNING.  TEMPS
ACROSS THE PLAINS CURRENTLY IN THE LOW TO MID 30S.  WITH DEWPOINTS
IN THE MID TO UPPER 20S AND SEVERAL HOURS OF COOLING YET TO
GO...FROST SEEMS LIKELY OVER MOST OF THE PLAINS THIS MORNING.  FROST
ADVISORY WILL CONTINUE THROUGH 7 AM MDT.

THIS AFTERNOON...THE CONCERN WILL SHIFT 180 DEGREES...TO FIRE
WEATHER.  LOOKS LIKE ANOTHER DAY OF MARGINAL FIRE WEATHER
CONDITIONS ACROSS THE SAN LUIS VALLEY AND PARTS OF THE SOUTHEAST
PLAINS.  BOTTOM LINE IS RELATIVE HUMIDITIES WILL LIKELY REACH
CRITICAL LEVELS IN MOST AREAS...WHILE THE WINDS...ALTHOUGH
CLOSE...WILL LIKELY REMAIN BELOW CRITERIA IN MOST AREAS.  I THINK
WELL SEE SOME GUSTS INTO THE LOW 20S (MPH) AT MOST PLACES...BUT
HAVE A HARD TIME MEETING CRITICAL (WIND CRITERIA OF 25 MPH OR
GREATER FOR 3 OR MORE HOURS).  HOWEVER...IT WILL BE A MARGINAL
DAY...SO FOLKS STILL NEED TO USE THE UTMOST OF CAUTION TO AVOID
STARTING FIRES.  FINE FUELS ARE VERY DRY.  THE RECENT FIRE NEAR
ELLICOTT AND OTHER FIRES IN PAST WEEKS ARE PROOF THAT A FIRE CAN
START AND SPREAD QUICKLY UNDER THE CURRENT REGIME EVEN THOUGH
METEOROLOGICAL PARAMETERS ARENT TECHNICALLY MEETING CRITERIA.

ASIDE FROM THE FIRE AND ICE...A NICE SPRING DAY ACROSS SOUTHERN
COLORADO.  MOSTLY SUNNY AND DRY CONDITIONS ARE EXPECTED WITH
AFTERNOON HIGH TEMPERATURES AROUND 5 DEGREES ABOVE AVERAGE FOR
THIS TIME OF YEAR. 50

LONG TERM...
(MONDAY THROUGH SATURDAY)

.CRITICAL FIRE WEATHER CONDITIONS PROBABLE MONDAY...
.PRECIPITATION AND COOLER TMEPERATURES MONDAY NIGHT THROUGH
TUESDAY...

MONDAY...ENHANCED FIRE WEATHER CONCERNS LOOK TO STILL BE ON TRACK
FOR MONDAY AS THE NEXT UPPER LEVEL TROUGH DROPS DOWN INTO THE GREAT
BASIN MONDAY MORNING. THIS WILL STRENGTHEN SOUTHWESTERLY FLOW ACROSS
THE 4 CORNERS AND COLORADO MONDAY. THESE STRONGER WINDS...COMBINED
WITH ONGOING WARM AND DRY CONDITIONS...DRY FUELS AND A FORECAST
WIDESPREAD HAINES OF 5 AND 6...POINT TO A CRITICAL FIRE WEATHER DAY.
WENT AHEAD AND ISSUED THE FIRE WEATHER WATCH FOR MOST OF THE AREA
MONDAY LATE MORNING INTO THE EVENING...AND FULLY EXPECT THIS WATCH
TO BE UPGRADED LATER. MAX TEMPS OVER THE E PLAINS ARE FORECAST TO
CLIMB INTO THE LOWER TO MID 80S.

MONDAY NIGHT THROUGH TUESDAY...THERE ARE A FEW SLIGHT MODEL
DISAGREEMENTS ON POSITIONING OF THE UPPER TROUGH PAST TUE
MORNING...BUT LATEST RUN OF THE GFS NOW IS TRYING TO FORECAST A BIT
MORE PCPN AND IS LEANING MORE TOWARDS PREVIOUS NAM SOLUTION. BOTH
MODELS DO INDICATE THAT A SFC COLD FRONT WILL MOVE SOUTHWARD AND
CROSS THE PALMER DVD MONDAY EVENING PRIOR TO MIDNIGHT. STILL
LOOKS LIKE WIDEPSREAD PCPN FOR THE CWA THROUGH THE DAY TUE...WITH
THE POTENTIAL OF SOME WINTER WEATHER HIGHLIGHT FOR THE CENTRAL MTS
NEEDED MON NIGHT THROUGH TUE AFTERNOON FOR SNOWFALL. TUESDAY SHOULD
STAND OUT AS A MUCH COOLER AND WET DAY AS MAX TEMPS WILL BE 20-25
DEGREES COLDER THAN THE PREVIOUS DAY. THE UPPER LOW DIVES SOUTH INTO
NM THROUGH THE EVENING...SO CONVECTION AND PCPN IS EXPECTED TO
DIMINISH OVERNIGHT. WENT AHEAD AND BUMPED UP POPS A BIT AS WELL AS
COOLING MAX TEMPS A DEGREE OR TWO.

WEDNESDAY THROUGH SATURDAY...MODELS CONTINUE TO TRY AND PAINT A
LARGE UPPER RIDGE FOR THE WEST COAST INTO THE WEEKEND...WHILE
NORTHERLY FLOW SETTLES IN FOR THE ROCKY MT REGION. GFS WANTS TO
SPREAD A LOT OF PCPN ACROSS THE STATE STARTING LATE WED...THEN
ACTUALLY AMPLIFY THE LONGWAVE TROUGH AND TRY TO DEVELOP A LOW BACK
TOWARDS THE PANHANDLES THU. THIS SEEMS TO BE A BIT SUSPECT...SO FOR
NOW DRAW POP GRIDS TO SHOW WIDESPREAD ISOLATED POPS THU...BUT REST
OF FORECAST WILL REMAIN VERY UNSETTLED. BY SAT THINGS SETTLE DOWN
AND DRIER NW FLOW MOVES IN. STAY TUNED. 27

AVIATION...NO AVIATION CONCERNS EVIDENT AT THIS TIME. 50

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR COZ221-222-224>237.

&&

50/27
Hazardous weather outlook, May 11, 7:01 AM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
701 AM MDT SUN MAY 11 2008

COZ058>089-093>099-121315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
701 AM MDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE PROBABLE ACROSS MUCH OF
SOUTH CENTRAL AND SOUTHEAST COLORADO ON MONDAY...AS TEMPERATURES
AND WINDS INCREASE AHEAD OF AN APPROACHING STRONG WEATHER SYSTEM AND
ASSOCIATED COLD FRONT. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS THE AREA MONDAY NIGHT
THROUGH WEDNESDAY MORNING...AS THIS WEATHER SYSTEM MOVES ACROSS
THE STATE. THIS SYSTEM IS EXPECTED TO BRING SOME SNOW
ACCUMULATIONS TO THE HIGHER ELEVATIONS OF THE CENTRAL AND
SOUTHWEST MOUNTAINS MONDAY NIGHT THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:01 PM MDTFrost AdvisoryPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more9 hr
May 11, 4:25 AM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more5 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.